Posted by: vicky | 2009-05-13


I have been on Ginette for about 5 years now (since i was 17) and my acne has almost disspeared. Should i stay on this brand of contraceptive..what are its side effects??? Im really worried as i have heard myths regarding vision impairments and strokes, and my vision has deteriorated quite alot in the last 5 years!! please advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

You could stop and see if your acne stays away. It may just have been a pubertal problem. Ginette is quite high dose, so it is best not to take it long term unless you need to. Your vision is unlikely to be due to this though. As Nicole says, it would be a good idea to discuss this with your doctor.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Nicole | 2009-05-14

Hi Vicky
I am also on this brand, 4 3 years now. It has cleared my skin issued &  made me look like a brand new person all within this time. Im sure u would know that all brands have side effects not only Ginette. Some are worse than others in some cases. Were u put on it buy ur gynae or Gp? whoever u did i think u should go back to him/her &  discuss the side effects u are having. I have heard of other pill brands that are too strong &  has terrible side effects, i have had non of the side effects as yet &  im on it from the time i was 18. It is all up to u though. If u feel ur vision problems are b.coz of the pill then maybe u should stop but u are not promised that another brand wont give u the same or worse side effects. Consult ur gynae or GP 1st &  see if they could help. i was told by my gynae that it is safe &  it has less effects than others but i should go back every year to have a check up. All the best.

Reply to Nicole

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.